MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGTRS45AXT
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a experimental laparoscopic thoracoscopic pulmonary malignant tumor partial resection, wherein the tumor was surrounded from both sides and resected, while resecting the lung parenchyma, the first 45-millimeter (mm) black reload was fired from the peripheral side on one side, and it fired with no problem.A 45mm second black reload of the same type was used for the second firing on the other side of the peripheral side, and a cracking sound was heard.The handle could not be squeezed, and the firing did not proceed and stopped near the tip.The reload was released and replaced with a black 60mm reload.The green button could be pressed, but again, a cracking sound was heard, and the handle could not be squeezed.The device did not fire.Another 60mm reload was used again, but the same issue occurred.A new handle of the same type was used with a loaded black 45mm reload; however, the same issue occurred.The surgeon then used a purple 45mm reload, but the issue did not change.To complete the case, a different device from another manufacturer was used.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant product: egiaushort - egiaushort endogia ultra univ sht stap, lot# p3d0222 sig60axt - tri 2.0 sig60axt 60 xtra thk 15mm, lot# unknown sig60axt - tri 2.0 sig60axt 60 xtra thk 15mm, lot# unknown egiaushort - egiaushort endogia ultra univ sht stap, lot# p3d0222 egia45axt - egia45axt egia45 artic extra thicksulu, lot# unknown egia45axt - egia45axt egia45 artic extra thicksulu, lot# unknown egia45axt - egia45axt egia45 artic extra thicksulu, lot# unknown egia45axt - egia45axt egia45 artic extra thicksulu, lot# unknown sig45axt - tri 2.0 sig45axt 45 xtra thk 15mm, lot# unknown h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device was found to be partially fired.It was reported that the device initially fires, but failed to complete the firing cycle.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the device was applied on over indicated tissue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and incomplete staple formation, which may result in poor hemostasis and leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the device.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18097784
Report Number1219930-2023-04719
Device Sequence Number7891666
Product Code GDW
UDI-Device Identifier10884521543621
UDI-Public10884521543621
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGTRS45AXT
Device Catalogue NumberSIGTRS45AXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown